MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD SIMPLUS FULL FACE MASK - MEDIUM; BZD

FISHER & PAYKEL HEALTHCARE LTD SIMPLUS FULL FACE MASK - MEDIUM; BZD
Model Number 400476
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint 400476 simplus full face mask is currently en-route to fph in (b)(4) for evaluation, to determine if it had a malfunction which might have caused or contributed to the reported event.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare provider in (b)(6) reported via a fisher & paykel healthcare (fph) representative that the non-rebreathing valve flap of a 400476 simplus full face mask broke off and entered the patient's mouth.The patient then coughed and removed the broken flap from his mouth.The subject mask is no longer in use by the patient.No further patient consequence was reported.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint 400476 simplus full face mask was received at fph in (b)(4) for evaluation where it was visually inspected.Results: visual inspection revealed that the nrv flap was missing from the elbow of the subject mask.The broken flap was not returned for investigation.A permanent deformation to the remnants of the silicone flap on the nrv was observed.Conclusion: the simplus full face mask is intended to be used by individuals who have been diagnosed by a physician as requiring cpap or bi-level ventilator treatment.Based on our investigation, the direction of the deformation indicates that the silicone flap was pulled forwards against cpap flow.This observation is consistent with the application of an external force causing the silicone flap to tear from the elbow.As at 16 february 2017, over (b)(4) simplus full face masks have been sold with no other complaints of the reported nature received since first product release.The user instructions which accompany all simplus full face masks state: 'before using the mask, ensure the silicone flap is present and undamaged in the elbow and the elbow exhaust slots are not occluded.' before using the mask each time: inspect it for damage.If there is any visible deterioration (cracking, tears, etc) do not use it and seek replacement part(s).Do not pull on or attempt to remove the silicone flap from the elbow, or attempt to dissemble the elbow.It is not intended to be disassembled.'.
 
Event or Problem Description
A healthcare provider in (b)(6) reported via a fisher & paykel healthcare (fph) representative that the non-rebreathing valve (nrv) flap of a 400476 simplus full face mask broke off and entered the patient's mouth.The patient then coughed and removed the broken flap from his mouth.The subject mask is no longer in use by the patient.No further patient consequence was reported.

Brand Name
SIMPLUS FULL FACE MASK - MEDIUM
Common Device Name
BZD
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key6262458
Report Number9611451-2017-00016
Device Sequence Number521114
Product Code BZD
UDI-Device Identifier09420012426161
UDI-Public(01)09420012426161(10)2100067575(11)160801
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K130328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial,Followup
Report Date (Section B) 12/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number400476
Device Catalogue Number400476
Device Lot Number2100067575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/18/2017
Supplement Report FDA Received Date02/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1